The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Atripla and Rheumatoid arthritis

Jan 31, 2007

I have had rheumatoid arthritis for yrs. Recently diganosed with HIV. Taken off all RA meds months ago and am allergic to NSAIDS. Started Atripla 5 days ago. My joint pain is so much worse since I started Atripla. Could that be the cause?

Response from Dr. Henry

I have not seen data clearly linking Atripla with flares of rheumatoid arthritis (RA). Starting effective HIV meds can result in large swings in immune system status that could potentially impact an auto-immune disease like RA at least in some patients. If any reader is aware of a published report of Atriple being linked directly to RA please post. HIV can cause a range of joint problems that can further complicate the situation. KH

PEP Required?
what to worry about?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint